Alert archive / Hawaii / High Surf Advisories in 2012

High Surf Advisory 4, NWS Honolulu, HI

January 10, 20124 counties in Hawaii

NWS Honolulu, HI issued this high surf advisory at Jan 10, 2012, 3:27 PM HST for 4 counties in Hawaii. It took effect at Jan 11, 2012, 6:00 AM HST. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2012, 3:27 PM HST (01:27 UTC)
In effect from
Jan 11, 2012, 6:00 AM HST
Expired
Jan 13, 2012, 3:38 PM HST
In force
58 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 1.5 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2012-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2012-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WHHW40 PHFO 110127
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
327 PM HST TUE JAN 10 2012

......HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI
NIIHAU OAHU AND FOR NORTH FACING SHORES OF MAUI AND MOLOKAI...

HIZ001>003-006>008-012-013-017-020-111430-
/O.NEW.PHFO.SU.Y.0004.120111T1600Z-120112T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
327 PM HST TUE JAN 10 2012

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST
THURSDAY. 

* SURF...EXPECT SURF OF 10 TO 16 FEET ALONG NORTH AND WEST FACING
  SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI
  AND MAUI. EXPECT SURF OF 8 TO 12 FEET ALONG WEST FACING SHORES
  OF OAHU.

* TIMING...SURF WILL RISE TONIGHT AND CONTINUE THROUGH EARLY THURSDAY
  MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ023-111430-
/O.NEW.PHFO.SU.Y.0004.120112T0400Z-120112T1600Z/
KONA-
327 PM HST TUE JAN 10 2012

...HIGH SURF ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM HST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM HST
THURSDAY. 

* SURF...EXPECT SURF OF 6 TO 10 FEET.

* TIMING...SURF WILL RISE THROUGH THE DAY WEDNESDAY AND PEAK ON
  WEDNESDAY NIGHT...THEN DECREASE THURSDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FOSTER
7 follow-up statements
303 
WHHW40 PHFO 110128 CCA
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
328 PM HST TUE JAN 10 2012

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI
NIIHAU OAHU AND FOR NORTH FACING SHORES OF MAUI AND MOLOKAI...

HIZ001>003-006>008-012-013-017-020-111445-
/O.NEW.PHFO.SU.Y.0004.120111T1600Z-120112T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
328 PM HST TUE JAN 10 2012

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST
THURSDAY. 

* SURF...EXPECT SURF OF 10 TO 16 FEET ALONG NORTH AND WEST FACING
  SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI
  AND MAUI. EXPECT SURF OF 8 TO 12 FEET ALONG WEST FACING SHORES
  OF OAHU.

* TIMING...SURF WILL RISE TONIGHT AND CONTINUE THROUGH EARLY THURSDAY
  MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ023-111445-
/O.NEW.PHFO.SU.Y.0004.120112T0400Z-120112T1600Z/
KONA-
328 PM HST TUE JAN 10 2012

...HIGH SURF ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM HST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM HST
THURSDAY. 

* SURF...EXPECT SURF OF 6 TO 10 FEET.

* TIMING...SURF WILL RISE THROUGH THE DAY WEDNESDAY AND PEAK ON
  WEDNESDAY NIGHT...THEN DECREASE THURSDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FOSTER
925 
WHHW40 PHFO 111331
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST WED JAN 11 2012

...HIGH SURF ADVISORY FOR RISING SURF ALONG NORTH AND WEST FACING
SHORES OF KAUAI NIIHAU AND OAHU...FOR NORTH FACING SHORES OF
MAUI AND MOLOKAI...AND FOR WEST FACING SHORES OF THE BIG ISLAND...

HIZ001>003-006>008-012-013-017-020-120245-
/O.CON.PHFO.SU.Y.0004.120111T1600Z-120112T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
331 AM HST WED JAN 11 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 AM HST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 AM HST THURSDAY. 

* SURF...EXPECT SURF HEIGHTS OF 10 TO 16 FEET ALONG NORTH AND WEST
  FACING SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING
  SHORES OF OAHU...MOLOKAI AND MAUI. EXPECT SURF HEIGHTS OF 8 TO
  12 FEET ALONG WEST FACING SHORES OF OAHU.

* TIMING...SURF WILL RISE THIS MORNING...AND WILL CONTINUE
  THROUGH EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH LARGE
BREAKING WAVES AND DANGEROUS RIP CURRENTS WILL OCCUR ALONG BEACHES
IN THE ADVISORY AREA.

&&

$$

HIZ023-120245-
/O.CON.PHFO.SU.Y.0004.120112T0400Z-120112T1600Z/
KONA-
331 AM HST WED JAN 11 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM HST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM HST THURSDAY. 

* SURF...EXPECT SURF HEIGHTS OF 6 TO 9 FEET.

* TIMING...SURF WILL RISE LATER TODAY...WITH ADVISORY LEVEL SURF
  EXPECTED STARTING AROUND SUNSET THIS EVENING...AND CONTINUING
  THROUGH EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY INDICATES LARGE BREAKING WAVES WILL AFFECT
BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND
LOCALIZED WAVE RUN UP ALONG SOME LOW-LYING BEACHES.

&&

$$

HOUSTON
668 
WHHW40 PHFO 120134
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 PM HST WED JAN 11 2012

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI
NIIHAU AND OAHU...NORTH FACING SHORES OF MAUI AND MOLOKAI...AND
WEST FACING SHORES OF THE BIG ISLAND...

HIZ001>003-006>008-012-013-017-020-121445-
/O.CON.PHFO.SU.Y.0004.000000T0000Z-120112T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
334 PM HST WED JAN 11 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

A HIGH SURF ADVISORY IS IN EFFECT UNTIL 6 AM HST THURSDAY.

* SURF...10 TO 16 FEET NORTH AND WEST FACING SHORES OF KAUAI AND
  NIIHAU...NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. 8 TO 12
  FEET WEST FACING SHORES OF OAHU.

* TIMING...TONIGHT THROUGH EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH LARGE
BREAKING WAVES AND DANGEROUS RIP CURRENTS WILL OCCUR ALONG BEACHES
IN THE ADVISORY AREA.

&&

$$

HIZ023-121445-
/O.CON.PHFO.SU.Y.0004.120112T0400Z-120112T1600Z/
KONA-
334 PM HST WED JAN 11 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM HST THURSDAY...

A HIGH SURF ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
HST THURSDAY.

* SURF...6 TO 9 FEET.

* TIMING...TONIGHT THROUGH EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY INDICATES LARGE BREAKING WAVES WILL AFFECT
BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND
LOCALIZED WAVE RUN UP ALONG SOME LOW-LYING BEACHES.

&&

$$

CRAIG
146 
WHHW40 PHFO 121332
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 AM HST THU JAN 12 2012

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI
NIIHAU...AND WEST FACING SHORES OF THE BIG ISLAND...

HIZ006>008-012-013-017-020-121445-
/O.CAN.PHFO.SU.Y.0004.000000T0000Z-120112T1600Z/
WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA-
332 AM HST THU JAN 12 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
SURF ADVISORY. 

SURF HEIGHTS HAVE FALLEN BELOW CRITERIA AND IS EXPECTED TO CONTINUE
TO TREND DOWNWARD TODAY.

$$

HIZ001>003-130245-
/O.EXT.PHFO.SU.Y.0004.000000T0000Z-120113T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
332 AM HST THU JAN 12 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...EXPECT SURF HEIGHTS OF 12 TO 15 FEET NORTH AND WEST
  FACING SHORES OF KAUAI AND NIIHAU.

* TIMING...SURF WILL GRADUALLY DROP TODAY AND SHOULD BE BELOW
  ADVISORY LEVELS BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH LARGE
BREAKING WAVES AND DANGEROUS RIP CURRENTS WILL OCCUR ALONG
BEACHES IN THE ADVISORY AREA.

&&

$$

HIZ023-130245-
/O.EXT.PHFO.SU.Y.0004.000000T0000Z-120113T0400Z/
KONA-
332 AM HST THU JAN 12 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...EXPECT SURF HEIGHTS OF 6 TO 10 FEET ALONG WEST SHORES OF
  KONA COAST.

* TIMING...SURF WILL GRADUALLY DROP TODAY AND SHOULD BE BELOW
  ADVISORY LEVELS BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY INDICATES LARGE BREAKING WAVES WILL AFFECT
BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND
LOCALIZED WAVE RUN UP ALONG SOME LOW-LYING BEACHES.

&&

$$

FOSTER
552 
WHHW40 PHFO 130139
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
339 PM HST THU JAN 12 2012

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI
NIIHAU...AND WEST FACING SHORES OF THE BIG ISLAND...

HIZ001>003-131445-
/O.EXT.PHFO.SU.Y.0004.000000T0000Z-120113T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
339 PM HST THU JAN 12 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST FRIDAY. 

* SURF...12 TO 15 FEET ALONG NORTH AND WEST FACING SHORES OF
  KAUAI AND NIIHAU.

* TIMING...THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH LARGE
BREAKING WAVES AND DANGEROUS RIP CURRENTS WILL OCCUR ALONG
BEACHES IN THE ADVISORY AREA.

&&

$$

HIZ023-131445-
/O.EXT.PHFO.SU.Y.0004.000000T0000Z-120113T1600Z/
KONA-
339 PM HST THU JAN 12 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST FRIDAY. 

* SURF...6 TO 10 FEET ALONG WEST SHORES OF KONA COAST.

* TIMING...THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY INDICATES LARGE BREAKING WAVES WILL AFFECT
BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND
LOCALIZED WAVE RUN UP ALONG SOME LOW-LYING BEACHES.

&&

$$

CRAIG
556 
WHHW40 PHFO 131331
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST FRI JAN 13 2012

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI
NIIHAU...AND WEST FACING SHORES OF THE BIG ISLAND...

HIZ001>003-140245-
/O.EXT.PHFO.SU.Y.0004.000000T0000Z-120114T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
331 AM HST FRI JAN 13 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. 

* SURF...12 TO 15 FEET ALONG NORTH AND WEST FACING SHORES OF 
  KAUAI AND NIIHAU. 

* TIMING...THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH LARGE
BREAKING WAVES AND DANGEROUS RIP CURRENTS WILL OCCUR ALONG
BEACHES IN THE ADVISORY AREA.

&&

$$

HIZ023-140245-
/O.EXT.PHFO.SU.Y.0004.000000T0000Z-120114T1600Z/
KONA-
331 AM HST FRI JAN 13 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. 

* SURF...5 TO 8 FEET ALONG WEST SHORES OF KONA COAST.

* TIMING...THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY INDICATES LARGE BREAKING WAVES WILL AFFECT
BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND
LOCALIZED WAVE RUN UP ALONG SOME LOW-LYING BEACHES.

&&

$$

FOSTER
949 
WHHW40 PHFO 140138
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 PM HST FRI JAN 13 2012


HIZ001>003-023-140245-
/O.CAN.PHFO.SU.Y.0004.000000T0000Z-120114T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KONA-
338 PM HST FRI JAN 13 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
SURF ADVISORY. 

SURF HEIGHTS HAVE DROPPED BELOW ADVISORY LEVELS.

$$

MORRISON

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Jan 10, 10:00 AM HST, 5 hours 27 minutes earlier.

Area forecast discussion, Jan 10, 10:00 AM HST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST TUE JAN 10 2012

.SYNOPSIS...
LIGHT TO MODERATE TRADES WILL CONTINUE ACROSS THE STATE THROUGH
WEDNESDAY. EXPECT SOME CLOUDS AND SHOWERS OVER THE WINDWARD AND
MAUKA AREAS IN THE TRADE WIND FLOW. WINDS ARE EXPECTED TO WEAKEN
WEDNESDAY NIGHT WITH AN INCREASE IN SHOWER ACTIVITY ON THURSDAY AND
FRIDAY AS A FRONT AND UPPER LOW SKIRTS THE NORTHERN END OF THE
STATE.

&&

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS A POSITIVELY-TILTED UPPER LEVEL RIDGE NEARLY
CENTERED ACROSS THE HAWAIIAN ISLANDS...WHILE AN UPPER TROUGH
PERSISTS FAR TO THE NORTHWEST. SUBSIDENCE PROVIDED BY THE RIDGE IS
RESULTING IN GENERALLY STABLE CONDITIONS ACROSS THE AREA. NEAR THE
SURFACE...A RIDGE TO THE NORTH WILL CONTINUE LIGHT TO MODERATE
TRADE WINDS THROUGH WEDNESDAY...ALONG WITH SOME LIGHT WINDWARD AND
MAUKA CLOUDS AND SHOWERS.

THE BLENDED TOTAL PRECIPITABLE WATER UPSTREAM OF THE ISLANDS WOULD
SUGGEST A NORMAL MOISTURE FIELD. THE 24 HOUR OBSERVATION STATION
TRENDS SHOW AN INCREASE IN LOW LEVEL MOISTURE FOR WINDWARD SIDES
OF MAUI AND THE BIG ISLAND...WHICH IS NOT ALL THAT SURPRISING
GIVEN THAT THERE IS A LITTLE BIT MORE CLOUD AND SHOWER COVERAGE
ACROSS THESE AREAS THIS MORNING THAN LAST. THIS WEATHER PATTERN OF
LIGHT TO MODERATE TRADES WITH LIGHT WINDWARD AND MAUKA SHOWERS
WILL CONTINUE THROUGH WEDNESDAY.

THE SURFACE RIDGE WILL BE USHERED OFF TO THE EAST WEDNESDAY NIGHT
AS A COLD FRONT APPROACHES THE ISLANDS FROM THE NORTHWEST. THIS
WILL ALLOW THE WINDS WILL WEAKEN OVER THE STATE ON WEDNESDAY NIGHT
THROUGH FRIDAY...ALLOWING FOR LOCAL LAND AND SEA BREEZES TO SET
UP. AFTERNOON AND EVENING CLOUD BUILD UPS AND SHOWERS ACROSS THE
ISLAND INTERIORS ARE BE POSSIBLE IN THIS SITUATION. THE COLD FRONT
WILL WEAKEN AND PROVIDE A QUICK BOUT OF SHOWERS AS IT CROSSES THE
ISLAND CHAIN THURSDAY NIGHT INTO FRIDAY.

ALOFT...THE UPPER TROUGH NORTHWEST OF THE STATE WILL AMPLIFY AND WILL DIG
SOUTHEASTWARD WEDNESDAY NIGHT...AND SKIRT ALONG THE NORTHERN FRINGES
OF THE STATE THURSDAY. THE ASSOCIATED COLD POOL ALOFT WILL DROP
500 MB TEMPERATURES NEAR -15 DEGREES CELSIUS...WHICH COULD RESULT
IN HEAVIER PRECIPITATION OVER THE NORTHERN COASTAL WATERS. MOST OF
THE ENERGY AND MOISTURE WITH THIS SYSTEM IS EXPECTED TO STAY TO
THE NORTHEAST OF THE ISLANDS. FORECASTING FOR INCREASED SHOWERS
FOR THURSDAY AND FRIDAY PARTICULARLY DURING THE AFTERNOONS WHEN
DAYTIME HEATING AND SEA BREEZES AID IN THE SHOWER DEVELOPMENT.

HIGH PRESSURE IS EXPECTED TO BUILD BACK IN JUST NORTH OF THE ISLANDS
FRIDAY NIGHT AND SATURDAY...BUT DON/T EXPECT THIS TO LINGER LONG.
THE HIGH IS FORECAST TO MOVE TO THE EAST AS YET ANOTHER FRONT PUSHES
TOWARDS THE ISLANDS FROM THE NORTHWEST. SUNDAY WINDS SHOULD TURN
MORE SOUTHERLY BEHIND THE HIGH AND AHEAD OF THE FRONT. THIS LOOKS TO
TAP INTO SOME TROPICAL MOISTURE WHICH WILL COMBINE WITH ADDITIONAL
MOISTURE BROUGHT NEAR THE ISLANDS WITH THE FRONT. THIS COULD SPELL
AN INCREASE IN SHOWER ACTIVITY MONDAY THROUGH TUESDAY.

&&

.AVIATION...
VFR CONDITIONS CONTINUE TO PREVAIL FOR ALL TERMINALS TODAY...WITH
BRIEF MVFR CEILINGS AFFECTING MAINLY WINDWARD TAF SITES DUE TO LOW
CLOUDS AND -SHRA EMBEDDED IN THE TRADE WIND FLOW.

&&

.MARINE...
A WEST NORTHWEST SWELL WILL BRING SURF NEAR ADVISORY LEVELS FOR
NORTH AND WEST FACING SHORES TODAY. ANOTHER SLIGHTLY LARGER SWELL
FROM THE SAME DIRECTION IS EXPECTED TO BOOST THE SURF FURTHER ON
WEDNESDAY...BEFORE GRADUALLY LOWERING WEDNESDAY NIGHT THROUGH
FRIDAY. THIS SECOND SWELL WILL LIKELY PUSH SURF OVER THE ADVISORY
LEVELS FOR WEDNESDAY...AND A HIGH SURF ADVISORY WILL COME OUT THIS
AFTERNOON FOR NORTH AND WEST SHORES TOMORROW.

THE SWELL BOOST ON WEDNESDAY WILL HELP TO BOOST SEAS NEAR THE ISLANDS
WHICH WILL LIKELY RESULT IN A SMALL CRAFT ADVISORY WEDNESDAY MORNING
BEGINNING IN THE NORTHWEST.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION/MARINE...FOSTER
AVIATION...BRENCHLEY

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 3:23 PM HSTSmall Craft AdvisoryHFO24 hr

Nearby

High Surf Advisories in Hawaii, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.